Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 296, NWS St. Louis, MO

September 15, 2004Audrain County, Ralls County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 15, 2004, 6:15 PM CDT for Audrain County, Ralls County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2004, 6:15 PM CDT (23:15 UTC)
Expired
Sep 15, 2004, 7:00 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Audrain County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2004-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2004-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
847 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 152315
SVRLSX
MOC007-173-160000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
615 PM CDT WED SEP 15 2004

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
  SOUTHERN RALLS COUNTY IN NORTHEAST MISSOURI

* UNTIL 700 PM CDT

* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF PERRY...MOVING EAST AT 30
  MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  PERRY
  FARBER
  VANDALIA
  CENTER

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3956 9133 3952 9135 3946 9147 3926 9145
      3926 9194 3934 9187 3933 9180 3934 9171
      3949 9171 3950 9170

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:45 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Sep 15, 3:45 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT WED SEP 15 2004

.DISCUSSION...
MAIN CONCERNS THIS PKG TO BE MVMT OF CD FNT ACRS RGN THIS EVE/TNGT
AND INFLUENCE OF IVAN ON SYNOP FEATURES MVMT INTO WK END. UA MDLS
INITIALIZED VERY GOOD WITH 500MB TROF OVR NRN PLNS WITH SWLY FLOW
ACRS CTRL AND UPR MIDWEST. THIS WV LIFTS QUICKLY NE INTO GT LKS BY
24H AND FLOW BECMS ZNL ACRS CTRL US. RMNS OF HURCN IVAN MOV INTO
SERN U.S. AND STALLS WITH QSTNRY TROF. MDLS HANDLE DIFFERENTLY BUT
FLOW BECMS NLY ACRS FA OVR WKEND.

AT LWR LVLS 850MB LLJ FM THIS MRNG HAS MOVD NE AND MDLS DO NOT
REESTABLISH TNGT. CD FNT NOW ACRS NW MO WL MOV SE ACRS RGN TNGT AND
SLOWING. RADARS SHWG LN TSRA ALG FNT AND HV INCRSD POPS TO LIKELY
OVR ALL XCPT XTRM NWRN AND SERN ZNS FOR TNGT. WL END PCPN TNGT FM W
AND OUT OF FA BY MIDDAY THU. DRY CONDS TO CONT THRU WKEND AS IVAN
MOVS THRU SERN U.S. WITH STG SUBSIDENCE TO NW OF THAT SYSTEM.

XTNDD TO RMN DRY UNTIL WED WHEN NXT FROPA XPCTD SO WL INTRO CHC POPS
FOR WED AND WED NGT. TEMPS TO BE AT OR SLGTLY ABV NRML FOR PD.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WDB
Hazardous weather outlook, Sep 15, 3:09 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT WED SEP 15 2004

ILZ058>060-064-065-095>102-MOZ018-019-026-027-034>036-041-042-
047>052-059>065-072-073-161100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-
CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-
KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE-
MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-
ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON-
309 PM CDT WED SEP 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST...CENTRAL
AND EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND PARTS OF
SOUTH CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING.
THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THE ATMOSPHERE BECOMES
UNSTABLE AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE REGION
TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF
PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON
WEDNESDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

ILZ069-070-074-079-MOZ074-075-084-085-099-161100-
CLINTON IL-IRON-MADISON-MARION IL-RANDOLPH IL-REYNOLDS-ST FRANCOIS-
STE GENEVIEVE-WASHINGTON IL-
309 PM CDT WED SEP 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AS
WELL AS PARTS OF SOUTH CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION
FROM THIS EVENING INTO TONIGHT AHEAD OF A COLD FRONT THAT
WILL MOVE INTO THE AREA LATE TONIGHT.  NO ORGANIZED OR WIDESPREAD
SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON WEDNESDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

JPK

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 5:31 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.